Alert archive / Texas / Marine Weather Statements in 2007
Marine Weather Statement 21, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this marine weather statement at Aug 23, 2007, 8:39 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2007, 8:39 PM CDT (01:39 UTC)
- Expired
- Aug 24, 2007, 7:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZUS74 KHGX 240139 MWSHGX MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 839 PM CDT THU AUG 23 2007 GMZ350-355-240945- /X.NEW.KHGX.MA.S.0021.070824T0139Z-070824T1200Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 839 PM CDT THU AUG 23 2007 ...RIP CURRENTS WILL CONTINUE TO AFFECT THE UPPER TEXAS COAST TONIGHT AND EARLY FRIDAY... SWELLS OF 3 TO 5 FEET WILL CONTINUE TO IMPACT THE UPPER TEXAS COAST TONIGHT THROUGH EARLY FRIDAY MORNING. THE HIGH SWELLS WILL CONTINUE TO CREATE HIGH SURF CONDITIONS AND AN ELEVATED RISK OF RIP CURRENTS AT GULF FACING BEACHES. PEOPLE ARE ADVISED NOT TO ENTER THE WATER BECAUSE OF THE ELEVATED SURF CONDITIONS. RIP CURRENTS WILL BE ESPECIALLY STRONG NEAR JETTIES AND PIERS. RIP CURRENTS ARE NARROW CHANNELS OF WATER THAT FLOW FROM THE SURF ZONE OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...THEN HEAD BACK TO SHORE. TIDE LEVELS ARE CURRENTLY RUNNING 0.5 TO 1.0 FEET ABOVE ASTRONOMICALLY PREDICTED LEVELS. THESE TIDE LEVELS WILL CONTINUE TO SUBSIDE TONIGHT INTO EARLY FRIDAY. WAVE HEIGHTS WILL REMAIN ABOVE NORMAL. WAVE HEIGHTS WILL RUN 3 TO 5 FEET OVER THE NEARSHORE WATERS AND 6 TO 8 FEET OVER THE OFFSHORE WATERS. THESE SEAS WILL CONTINUE TO SUBSIDE TONIGHT INTO EARLY FRIDAY. $$
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this marine weather statement went out at Aug 23, 3:23 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Aug 23, 3:23 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
323 PM CDT THU AUG 23 2007
.DISCUSSION...
PCPN REMAINING SCT OVER OUR W/SWRN ZONES SO FAR THIS AFTN AND WE
SHOULD SEE THEIR END AOA SUNSET. AS THE UPPER RIDGE BECOMES MORE
ESTABLISHED OVER THE REGION TONIGHT/FRIDAY THE VERY LOW/NIL POPS
SHOULD HOLD. GULF MOISTURE (PWS AOA 2) STILL SET TO RETURN SAT-
URDAY AS A WEAK TROPICAL WAVE MOVES ONTO THE TX COAST. STILL NOT
EXPECTING MUCH MORE THAN WIDELY SCT/SCT SH/TSRA OVER THE WEEKEND
(MAINLY DUE TO THE SEABREEZE/DAYTIME HEATING) AS THE RIDGE ALOFT
REMAINS ENSCONCED OVER THE LOWER MS VALLEY. WE SHOULD SEE A CON-
TINUATION OF THIS WEEKEND PATTERN INTO THE START OF NEXT WEEK AS
THERE ARE HINTS OF ADDITIONAL MOISTURE MOVING IN FROM THE GULF.
HOWEVER PROGS ARE STILL NOT SHOWING A WHOLE LOT OF LIFT/DYNAMICS
DURING THIS ENTIRE TIMEFRAME SO WILL JUST KEEP WITH LOW CHC POPS
IN THE INTERIM. AND AS FOR THE COLD FRONT NEXT WEEK...LONG RANGE
GUIDANCE HAS BACKED OFF SOME AND IS SHOWING A WEAKER NLY PUSH ON
THURS (GIVEN THE SLOWER BREAKDOWN OF THE RIDGE ALOFT). WHILE THE
LIGHT N/NELY SFC FLOW PERSISTS INTO FRI...ALAS NOT EXPECTING ANY
SIGNIFICANT CAA. BUT...SLIGHTLY LOWER DEWPOINTS/TEMPS ARE WITHIN
THE REALM SO WILL PUT THAT ON A CRACKER AND EAT IT FOR NOW. 41
&&
.MARINE...
HIGH SWELLS PERSISTING OVER THE COASTAL WATERS THIS AFTN. BUOY 019
HAS SEAS OF 11 FT...WITH 5 FT SEAS AT BUOY 035. SHOULD SEE SWELLS
BEGIN TO SUBSIDE BY THIS EVENING...WITH A GRADUAL DECREASE IN WAVE
HEIGHTS TONIGHT/FRIDAY. WILL EXTEND SCA FOR FREEPORT TO MATAGORDA
OUT 20 NM UNTIL 03Z. WILL HAVE SCA FOR ALL THE 20 TO 60 NM WATERS
UNTIL 12Z FRIDAY. WILL ALLOW COASTAL HAZARD MESSAGE ABOUT RIP
CURRENTS TO EXPIRE AT 00Z. BY SATURDAY AFTN...SEAS WILL BE BACK TO
THE 2 TO 3 FT RANGE. WINDS WILL BECOME MORE EASTERLY OVER THE
WEEKEND AROUND 10 KTS. WINDS/SEAS WILL DECREASE EVEN FURTHER IN THE
MONDAY THROUGH WEDNESDAY PERIOD AS THE PRESSURE GRADIENT DECREASES.
35
&&
.AVIATION...
INCREASED SUBSIDENCE WILL KEEP CONVECTIVE COVERAGE ISOLATED THIS
AFTN. ONLY HAVE VCSH MENTIONED AT THE WRN TERMINALS KCLL/KSGR/KLBX.
VFR CONDITIONS EXPECTED THROUGH LATE TONIGHT. HOWEVER...MVFR/IFR
FOG/LOW CEILINGS POSSIBLE AT KCXO/KUTS 10-14Z FRIDAY. SCATTERED CU
WILL DEVELOP 14-17Z FRIDAY...WITH POSSIBILITY OF BRIEF BKN MVFR
CEILINGS. CONVECTIVE COVERAGE EXPECTED TO BE VERY ISOLATED AGAIN
FRIDAY. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 75 97 74 95 76 / 20 10 10 20 20
HOUSTON (IAH) 75 95 75 94 76 / 10 10 10 30 30
GALVESTON (GLS) 82 91 80 90 81 / 10 10 10 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&Hazardous weather outlook, Aug 23, 8:20 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 820 PM CDT THU AUG 23 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-241200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 820 PM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT HIGHER SWELLS ACROSS THE COASTAL WATERS WILL CONTINUE TO SLOWLY SUBSIDE. THERE IS AN ELEVATED RISK OF RIP CURRENTS AS THE HIGHER SWELLS MOVE ONSHORE WITH MODERATE EAST TO SOUTHEAST WINDS. ABOVE NORMAL TIDE LEVELS WILL ALSO SLOWLY SUBSIDE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY TEMPERATURES ARE EXPECTED TO WARM INTO THE MID 90S THROUGH THE WEEKEND WITH HEAT INDICES RANGING FROM 103 TO 107 DEGREES. HEAT ADVISORY CONDITIONS ARE NOT EXPECTED AT THIS TIME...BUT RESIDENTS SHOULD USE CAUTION WHEN WORKING OUTDOORS. IF SPENDING TIME OUTDOORS...TAKE SEVERAL BREAKS AND KEEP HYDRATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
Nearby
Marine Weather Statements in Texas, 2007Every marine weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.